Georgia, 2003

Hail in Georgia, April 7, 2003

April 7, 2003 · NWS CAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 7, 1:31 AM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Apr 7, 1:31 AM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
231 AM EDT MON APR 7 2003

THE MAIN PROBLEM TODAY IS FORECASTING THE NORTHWARD MOVEMENT OF THE
WARM FRONT. THE ETA LI PATTERN SUGGESTS THE FRONT WILL LIFT INTO THE
NORTH PART OF THE FORECAST AREA THIS AFTERNOON. BELIEVE THIS IS TOO
FAR NORTHWARD BASED ON THE STRENGTH OF THE RIDGE WITH DEW POINT
TEMPERATURES IN THE 30S JUST UPSTREAM IN NORTH CAROLINA. PLAN TO
FORECAST THE FRONT ONLY GETTING INTO THE SOUTH PART THIS AFTERNOON
SO WILL CUT THE GUIDANCE TEMPERATURES IN CENTRAL AND NORTH SECTIONS
TODAY. PLAN TO CONTINUE FORECASTING CATEGORICAL POPS TODAY BECAUSE
OF ISENTROPIC LIFT ASSOCIATED WITH THE WEAKENING H85 JET MOVING INTO
THE AREA. THE SEVERE THREAT APPEARS LOW TODAY BECAUSE OF WEAK
INSTABILITY AND DIMINISHING H85 WINDS. THE ETA FORECASTS
SURFACE-BASED LI/S NEAR -3 IN THE SOUTH PART THIS AFTERNOON AND
SHOWS THE H85 WIND DIMINISHING TO 20 KTS. THE GFS SHOWS STRONGER
WIND BUT ALSO INDICATES A WEAKENING TREND.

THE FRONT APPEARS TO MOVE BACK SOUTHWARD TONIGHT WITH INCREASING
INSENTROPIC LIFT FOR LATE TONIGHT AND TUESDAY. PLAN TO USE THE
MAV/ETA/FWC POPS AND FORECAST LIKELY TONIGHT AND CATEGORICAL
TUESDAY.

FIRE WEATHER...
TODAY   SE 12 2000
TUESDAY NE 11 1000

FCSTID =    5
CAE   72  61  67  55 /  80  40  60  40
AGS   76  61  68  55 /  80  40  60  40
SSC   73  61  67  55 /  80  40  60  40
OGB   76  61  68  55 /  80  40  60  40

.CAE...
GA...NONE.
SC...NONE.
Hazardous weather outlook, Apr 7, 3:35 AM EST, 1 hour 45 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-
077-071300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
435 AM EDT MON APR 07 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...

CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT.
THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD
NOT BE REQUIRED.

.DAYS TWO THROUGH SEVEN...

SEVERE THUNDERSTORMS MAY BE POSSIBLE TUESDAY.
OTHERWISE, NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Burke

When
April 7, 5:20 AM EST
Where
Burke County, Keysville
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.233, -82.233

Keysville FD reported 3/4 inch hail and 1.5 inches of rain.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352208.